I've pm'ed you but just wanted to say that its been about two weeks since I had my first injection and so far have not really experienced any side effects. I do have joint pain but had that already. I've not had any hot flushes - I'm not sure whether that it is a good or bad thing - but I have had a light period, which I'm told is quite common after the first injection. I'm looking forward (ha, ha) to my next one on 13 Oct, at 7.30 am at my GPs. Great!
A big thank you to all of you who replied, I really appreciated the encouragement and I had the injection a week ago (the injection itself was fine - a lot better than having a drain removed aaaaaaaaargh!) .
Now just waiting to see how it kicks in...
Hi Claire, try not too worry I've been on zoladex to put me through the menopause, since October 2009. It's hard to tell whether the arimidex or zoladex or the menopause give the side effects - but they're not really bad. Going through the menopause so quickly is a very big shock - I was very emotional - think worse PMT days and times it by 3. But it is over quite quickly. My nurse at GP was more worried about the injection than I was. Not found it hurts really - over with very fast, and I've not used emla. best of luck alice xxx
Hi - the injection is not that bad, no worse really than having bloods done so dont worry too much 🙂 the side effects vary for everyone but mainly hot flushes, dry everything (you probably dont want more detail than that) and it can knock your sex drive. I went to the doc and he gave me testosterone patches for that and they worked well. The main problem I had with Zoladex is for me it didn't work - my periods came back after a couple of months, so did my cancer less than a year later (I was 38 when diagnosed, Lobular cancer am now doing chemo) if you can get them to test your hormone levels a couple of months in to make sure you are showing post menopausal levels - it would be a shame to go through the side effects with no benefit.
What is was useful for was showing me that having an oopherectomy would be doable - thats my next step after chemo and a bit more recon surgery 🙂
Good luck - pm me if you need any more information.
Hi I am having Zoladex injections and the side efeects that I have are mainly hot flushes but I have felt tearful at times for no reason. I guess that could be either the Zoladex or tamoxifen.
The injection itself has not worried me but if you are concerned then go for numbing. I have not and it only hurts very briefly. Have to say until the 3rd one no one gave me the numbing option and by then I knew what to expect! It really isn't that bad.
Lots of love hope it goes well.
Best tip I can offer is to ask for a local anaesthetic before you have the zoladex and that way it doesn't hurt at all. Another option is to apply Emla cream half an hour or so before hand, but of course you would need to know where they are going to inject you. Some ladies on here have reported that they're not given anything to numb it and it hurts, but others say it's a brief pain then over and done with. I'm far too much of a wimp to do it cold.
As for side effects mine are minimal although I'm taking Tamoxifen as well - a few warm spells over night, no daytime flushes - but then I was 50 and heading into menopause anyway.
I am having my first Zoladex injection tomorrow. I am 37 and pre-menopausal but having the Zoladex plus Femara as I had a new primary six months after starting Tamoxifen.
I am very worried about the side effects and so would welcome any tips anyone has, and any encouraging words too!
thanks in advance,